Illinois, 2005

Damaging Wind in Illinois, November 5, 2005

November 5, 2005 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Nov 5, 2:52 PM CST, 8 hours 48 minutes earlier.

Area forecast discussion, Nov 5, 2:52 PM CST, 8 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
ISSUED BY NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
252 PM CST SAT NOV 5 2005

.DISCUSSION...

MAIN FORECAST EMPHASIS HAS BEEN ON THE FIRST PERIOD...SECONDARILY
ON THE FROPA NEXT WEEK.

CURRENT OBS SHOW THAT THE SFC FRONT IS STRUNG OUT FROM JUST SOUTH
OF KMKC OVER TO KIRK AND THEN INTO NORTHWEST IL. THIS LEAVES US IN
THE WARM SECTOR AWAITING CONVECTIVE DEVELOPMENT. THE TIMING ON
THIS CONVECTION IS ONE OF THE MAIN PROBLEMS. SAW SOME STORMS FIRE
EARLIER TODAY IN THE EXTREME NORTHEAST CORNER OF OUR AREA. THAT
WAS ELEVATED ACTIVITY DUE TO A LEAD IMPULSE BEFORE THE MAIN UPPER
SHORTWAVE. THIS MOVED NORTH...AND HAS REMAINED NORTH OF THE AREA
CLOSER TO THE WARM FRONT. THERE HAS BEEN SOME CLEARING IN
SOUTHWEST MO WITH CU DEVELOPMENT ON THE WESTERN EDGE OF CWA. COLD
FRONT IS STILL NOT MOVING AND MAIN SHORTWAVE WELL TO OUR
WEST...WITH A BIG CAP OFF 18Z SGF SOUNDING. AM EXPECTING
CONVECTION TO HOLD OFF A BIT BEFORE FIRING...MAY BE AN EARLY
THROUGH LATE EVENING SHOW. SHOULD SEE LI/S AROUND -3 WITH NEARLY
1500 J/KG OF CAPE...WITH THE BULK SHEAR MORE IMPRESSIVE. SO WILL
SEE THE POTENTIAL FOR SEVERE UNTIL WE CAN GET THE COLD FRONT
THROUGH. ONCE IT MOVES...IT GOES FAIRLY QUICKLY AND WE HAVE A DRY
FORECAST FOR SUNDAY.

AS THE LOW MOVES OFF WE SEE RETURN FLOW RIGHT AWAY...WITH HIGH
TEMPERATURES ROCKETING INTO THE 70S MONDAY AND TUESDAY. THE UPPER
LEVELS MAINTAIN ZONAL FLOW UNTIL THE MIDDLE OF THE WEEK...WHILE AN
UPPER LEVEL LOW TRIES TO EJECT FROM THE DESERT SOUTHWEST. FOR MUCH
OF THE WEEK IT COMES OUT IN PIECES. STILL EXPECTING THE FRONTAL
PASSAGE ON WEDNESDAY. HAVE KEPT LOW CHANCE POPS DUE TO WEAK
MOISTURE RETURN...AND TIMING OF THE WEAK UPPER LEVEL SHORTWAVES.
THE 06Z GFS SHOWED ANOTHER BOUNDARY MOVING THROUGH ON
THURSDAY...ALTHOUGH THE 12Z DID NOT WITH JUST A SURFACE HIGH
COASTING THROUGH. LEANING TOWARDS THE 12Z FOR NOW. ALTHOUGH THE
12Z GFS ALSO TRIES TO CUT OFF THE SOUTHWEST UPPER LOW ON ITS
JOURNEY NORTHEAST AND ENDS UP WITH A STRETCHED OUT VORT ACROSS THE
PLAINS. HAVE NOT INCLUDED POPS FOR THURSDAY QUITE YET...WILL NEED
TO MONITOR WHAT HAPPENS ALOFT. TEMPS AFTER FROPA WILL BE CLOSER TO
OR JUST ABOVE SEASONAL NORMALS FOR A LITTLE WHILE.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
Hazardous weather outlook, Nov 5, 10:00 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1000 PM CST SAT NOV 5 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
1000 PM CST SAT NOV 5 2005

...LINE OF SEVERE THUNDERSTORMS MOVING THROUGH THE AREA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WHICH FORMED EARLIER OVER CENTRAL MISSOURI HAVE FORMED
A LINE AND ARE MOVING THROUGH EASTERN MISSOURI AND SOUTHWEST
ILLINOIS.  THE STORM PREDICTION CENTER HAS ISSUED A SEVERE
THUNDERSTORM WATCH FOR EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL
AS SOUTHWEST ILLINOIS THROUGH 400 AM.  MANY REPORTS OF LARGE HAIL
IN EXCESS OF 1 INCH AND WIND IN EXCESS OF 70 MPH HAVE BEEN RECEIVED.
THE TORNADO THREAT APPEARS TO HAVE DIMINISHED...BUT DAMAGING WINDS
AND LARGE HAIL WILL CONTINUE TO THREATEN AS THE LINE MOVES RAPIDLY
EASTWARD THROUGH THE REMAINDER OF THE EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ASKED TO REPORT ALL SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE TONIGHT.

CARNEY

In the hours before

Local storm report, Nov 5, 7:58 PM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
758 PM CST SAT NOV 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     FUNNEL CLOUD     BLAND                   38.30N 91.63W
11/05/2005                   GASCONADE          MO   FIRE DEPT/RESCUE

&&

TRUETT
Local storm report, Nov 5, 8:03 PM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CST SAT NOV 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     PITTSFIELD              39.61N 90.81W
11/05/2005                   PIKE               IL   LAW ENFORCEMENT

            STREETS SIGNS AND STORE AWNINGS BLOWN DOWN.

&&

TRUETT
Local storm report, Nov 5, 8:07 PM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
807 PM CST SAT NOV 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     PITTSFIELD              39.61N 90.81W
11/05/2005                   PIKE               IL   LAW ENFORCEMENT

            STREETS SIGNS AND STORE AWNINGS BLOWN DOWN.

&&

TRUETT
Local storm report, Nov 5, 8:35 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
835 PM CST SAT NOV 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     GASCONADE               38.67N 91.56W
11/05/2005                   GASCONADE          MO   LAW ENFORCEMENT

            TREES REPORTED DOWN.

&&

TRUETT
Local storm report, Nov 5, 8:55 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
855 PM CST SAT NOV 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             5 N OFALLON            38.86N 90.71W
11/05/2005  0.75 INCH        ST. CHARLES        MO   AMATEUR RADIO

&&

TRUETT
Local storm report, Nov 5, 11:36 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1136 PM CST SAT NOV 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             FIELDON                 39.11N 90.50W
11/05/2005  0.88 INCH        JERSEY             IL   AMATEUR RADIO

0905 PM     HAIL             1 W CUBA                38.06N 91.41W
11/05/2005  0.88 INCH        CRAWFORD           MO   TRAINED SPOTTER

0905 PM     TSTM WND DMG     CUBA                    38.06N 91.40W
11/05/2005                   CRAWFORD           MO   TRAINED SPOTTER

            SEVERAL TREES DOWN AROUND TOWN. FENCE BLOWN DOWN AND FLAG
            POLE BENT.

0919 PM     HAIL             SULLIVAN                38.22N 91.17W
11/05/2005  0.75 INCH        FRANKLIN           MO   TRAINED SPOTTER

0919 PM     TSTM WND GST     SULLIVAN                38.22N 91.17W
11/05/2005  60 MPH           FRANKLIN           MO   TRAINED SPOTTER

0930 PM     HAIL             2 S BRIGHTON            39.01N 90.14W
11/05/2005  0.75 INCH        MACOUPIN           IL   AMATEUR RADIO

0930 PM     HAIL             PACIFIC                 38.48N 90.75W
11/05/2005  0.75 INCH        FRANKLIN           MO   TRAINED SPOTTER

0935 PM     HAIL             GODFREY                 38.97N 90.19W
11/05/2005  0.75 INCH        MADISON            IL   AMATEUR RADIO

0935 PM     HAIL             HERMANN                 38.70N 91.43W
11/05/2005  0.88 INCH        GASCONADE          MO   LAW ENFORCEMENT

0940 PM     HAIL             RHINELAND               38.72N 91.52W
11/05/2005  1.00 INCH        MONTGOMERY         MO   TRAINED SPOTTER

0950 PM     HAIL             VALLEY PARK             38.55N 90.48W
11/05/2005  0.75 INCH        ST. LOUIS          MO   AMATEUR RADIO

0955 PM     HAIL             FRONTENAC               38.63N 90.42W
11/05/2005  0.75 INCH        ST. LOUIS          MO   AMATEUR RADIO

1005 PM     HAIL             DE SOTO                 38.14N 90.56W
11/05/2005  0.75 INCH        JEFFERSON          MO   AMATEUR RADIO

1005 PM     TSTM WND GST     DE SOTO                 38.14N 90.56W
11/05/2005  71 MPH           JEFFERSON          MO   AMATEUR RADIO

1010 PM     HAIL             OLD MINES               38.02N 90.77W
11/05/2005  0.75 INCH        WASHINGTON         MO   CO-OP OBSERVER

1010 PM     HAIL             DE SOTO                 38.14N 90.56W
11/05/2005  1.00 INCH        JEFFERSON          MO   AMATEUR RADIO

1015 PM     HAIL             FESTUS                  38.22N 90.41W
11/05/2005  1.00 INCH        JEFFERSON          MO   AMATEUR RADIO

1020 PM     HAIL             8 N TROY                39.09N 90.98W
11/05/2005  1.00 INCH        LINCOLN            MO   AMATEUR RADIO

1020 PM     HAIL             2 S LITCHFIELD          39.15N 89.66W
11/05/2005  0.75 INCH        MONTGOMERY         IL   LAW ENFORCEMENT

1020 PM     HAIL             9 NE TROY               39.07N 90.86W
11/05/2005  0.75 INCH        LINCOLN            MO   TRAINED SPOTTER

1025 PM     TSTM WND DMG     POTOSI                  37.94N 90.78W
11/05/2005                   WASHINGTON         MO   LAW ENFORCEMENT

            TREES DOWN IN TOWN...AS WELL AS AROUND THE COUNTY.

1025 PM     HAIL             WATERLOO                38.33N 90.16W
11/05/2005  1.00 INCH        MONROE             IL   TRAINED SPOTTER

1030 PM     TSTM WND DMG     VALMEYER                38.30N 90.31W
11/05/2005                   MONROE             IL   EMERGENCY MNGR

            LARGE TREE LIMBS BLOWN DOWN...SOME BLOCKING ROAD JUST
            SOUTH OF TOWN.

1040 PM     HAIL             1 SW BELLEVILLE         38.52N 90.02W
11/05/2005  0.75 INCH        ST. CLAIR          IL   TRAINED SPOTTER

1040 PM     HAIL             HIGHLAND                38.74N 89.68W
11/05/2005  0.88 INCH        MADISON            IL   LAW ENFORCEMENT

1040 PM     TSTM WND DMG     GREENVILLE              38.89N 89.40W
11/05/2005                   BOND               IL   LAW ENFORCEMENT

            TREE BLOWN DOWN ON HWY 140 NEAR HOSPITAL.

1045 PM     HAIL             NEW ATHENS              38.32N 89.88W
11/05/2005  0.75 INCH        ST. CLAIR          IL   TRAINED SPOTTER

1050 PM     TSTM WND DMG     BURKSVILLE              38.27N 90.15W
11/05/2005                   MONROE             IL   LAW ENFORCEMENT

            LARGE TREE LIMBS BLOWN DOWN AROUND TOWN.

1050 PM     HAIL             SCOTT AFB               38.54N 89.85W
11/05/2005  1.00 INCH        ST. CLAIR          IL   TRAINED SPOTTER

1105 PM     HAIL             ALBERS                  38.54N 89.62W
11/05/2005  1.00 INCH        CLINTON            IL   TRAINED SPOTTER

1105 PM     HAIL             OKAWVILLE               38.43N 89.55W
11/05/2005  1.00 INCH        WASHINGTON         IL   LAW ENFORCEMENT

1115 PM     HAIL             2 SW NEW MINDEN         38.42N 89.40W
11/05/2005  1.00 INCH        WASHINGTON         IL   TRAINED SPOTTER

&&

BYRD

The radar

The Evansville,IN radar (KVWX), 115 km away, was scanning. The volume nearest the first event began at 05:39 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
November 5, 11:40 PM CST
Where
Marion County, Salem
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.633, -88.950

Local law enforcement reported large tree limbs down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481263.